TheLupusSite.com banner

1 - 3 of 3 Posts

·
Registered
Joined
·
46 Posts
Discussion Starter #1
Hi, I haven't been around for a while because I was feeling good and was busy getting on with life until I gradually got nausea that started increasing so much that I felt like I was constantly sea sick. I also got horrible bloating and gas pains like I never knew! Anyway, my rheum wanted me to get blood tests immediately and after only a short time on Imuran, my liver function tests were elevated. So now I had to stop. Nausea and sickness is gone. I'm worried that all the joint pain and my vasculitis will flare up now. My next option would have to be Cytoxan we don't want to try just yet.

How long does the effects of imuran last before a flare can come on. I don't know if I'm being paranoid but after 5 days off of it I feel pain and burning in my joints.
 

·
Registered
Joined
·
3,854 Posts
hi there

What a nusiance that you had to go off imuran seeing it is working for you - I can't take it either due to nausea.

Is it possible for you to try another med, like cellcept ? Seeing imuran was controlling your lupus it would be a shame to have to go to a drug like cytoxan.

hope you can find another med that you can take soon

best wishes

raglet
 

·
Registered
Joined
·
360 Posts
How long it takes before you get pain depends on how much it was helping you in the first place. If the Imuran was keeping everything under strict control, you may go weeks or even months before you feel a difference. My understanding is that this is also true of Plaq. and MTX. When I went off of MTX I was in pain within 24 hrs. of stopping it. I was told that meant it was barely working for me. Since you're on MTX too, you may do very well without the Imuran, but the suggestion to ask about cellcept next is a good one. I believe that's the usual next step.

I hope you get through this pain-free. I know how worrisome it is when you're forced to stop a drug that feels like it's your lifeline.
 
1 - 3 of 3 Posts
Top